Alert archive / Wyoming / Red Flag Warnings in 2015

Red Flag Warning 10, NWS Riverton, WY

April 13, 20157 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Apr 13, 2015, 9:12 PM MDT for 7 counties in Wyoming. It took effect at Apr 14, 2015, 10:00 AM MDT. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 13, 2015, 9:12 PM MDT (03:12 UTC)
In effect from
Apr 14, 2015, 10:00 AM MDT
Expired
Apr 14, 2015, 10:00 PM MDT
In force
12 hr
Issued by
NWS Riverton, WY

Counties Big Horn County, WY, Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Natrona County, WY, Park County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 93 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 2:33 PM MDTNON-TSTM WND GST 63Casper, WY
Apr 14, 8:35 PM MDTNON-TSTM WND GST 592 Ne Cowley, WYCOWLEY AIRPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 3.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2015-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2015-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3499 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

485 
WWUS85 KRIW 140312
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
912 PM MDT MON APR 13 2015

...RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
TUESDAY...

.A RED FLAG WARNING IS IN EFFECT FOR TUESDAY AFTERNOON AND
EVENING. STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND
CRITICALLY DRY FUELS TO PRODUCE CONDITIONS FAVORABLE FOR RAPID
FIRE GROWTH. THESE CONDITIONS WILL BE PRODUCED BY STRONG SOUTH TO
SOUTHWEST WINDS AHEAD OF A PACIFIC COLD FRONT.

WYZ276-140415-
/O.CAN.KRIW.FW.A.0003.150414T1900Z-150415T0200Z/
CODY FOOTHILLS-
912 PM MDT MON APR 13 2015

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 276...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELED THE FIRE
WEATHER WATCH.

A CLOUD DECK AHEAD OF AN APPROACHING WEATHER SYSTEM WILL BE
MOVING IN FROM THE WEST ACROSS NORTHWEST WYOMING TUESDAY
AFTERNOON. THESE CLOUDS WILL KEEP THE TEMPERATURE AND RESULTING
RELATIVE HUMIDITY FROM DIPPING DOWN TO CRITICAL LEVELS.
THEREFORE...THE HIGH WIND WATCH FOR FIRE WEATHER ZONE 276 HAS BEEN
CANCELED.

$$

WYZ275-282-141300-
/O.UPG.KRIW.FW.A.0003.150414T1900Z-150415T0200Z/
/O.NEW.KRIW.FW.W.0010.150414T1900Z-150415T0200Z/
NORTH BIG HORN BASIN/WORLAND BLM-SOUTH BIG HORN BASIN/WORLAND BLM-
912 PM MDT MON APR 13 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 275 AND
282...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM TO 8 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 275 AND 282.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...FIRES MAY QUICKLY GROW OUT OF CONTROL WITH RAPID 
  RATES OF SPREAD THROUGH DRY GRASS AND SAGE BRUSH. AGRICULTURAL 
  BURNING IS NOT RECOMMENDED TUESDAY AFTERNOON INTO THE EVENING 
  HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ281-141300-
/O.UPG.KRIW.FW.A.0003.150414T1900Z-150415T0200Z/
/O.NEW.KRIW.FW.W.0010.150414T1900Z-150415T0200Z/
JOHNSON COUNTY/CASPER BLM-
912 PM MDT MON APR 13 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM TO 8 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 281.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...FIRES MAY QUICKLY GROW OUT OF CONTROL WITH RAPID 
  RATES OF SPREAD THROUGH DRY GRASS AND SAGE BRUSH. AGRICULTURAL 
  BURNING IS NOT RECOMMENDED TUESDAY AFTERNOON INTO THE EVENING 
  HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ283-141300-
/O.UPG.KRIW.FW.A.0003.150414T1900Z-150415T0200Z/
/O.NEW.KRIW.FW.W.0010.150414T1900Z-150415T0200Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
912 PM MDT MON APR 13 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM TO 8 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 283.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...FIRES MAY QUICKLY GROW OUT OF CONTROL WITH RAPID 
  RATES OF SPREAD THROUGH DRY GRASS AND SAGE BRUSH. AGRICULTURAL 
  BURNING IS NOT RECOMMENDED TUESDAY AFTERNOON INTO THE EVENING 
  HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-141300-
/O.UPG.KRIW.FW.A.0003.150414T1900Z-150415T0200Z/
/O.NEW.KRIW.FW.W.0010.150414T1900Z-150415T0200Z/
NATRONA COUNTY/CASPER BLM-
912 PM MDT MON APR 13 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM TO 8 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...FIRES MAY QUICKLY GROW OUT OF CONTROL WITH RAPID 
  RATES OF SPREAD THROUGH DRY GRASS AND SAGE BRUSH. AGRICULTURAL 
  BURNING IS NOT RECOMMENDED TUESDAY AFTERNOON INTO THE EVENING 
  HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
4 follow-up statements
818 
WWUS85 KRIW 140856
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
256 AM MDT TUE APR 14 2015

...RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
TODAY...

.A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EVENING.
STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND
CRITICALLY DRY FUELS TO PRODUCE CONDITIONS FAVORABLE FOR RAPID
FIRE GROWTH. THESE CONDITIONS WILL BE PRODUCED BY STRONG SOUTH TO
SOUTHWEST WINDS AHEAD OF A PACIFIC COLD FRONT.

WYZ275-282-142200-
/O.CON.KRIW.FW.W.0010.150414T1900Z-150415T0200Z/
NORTH BIG HORN BASIN/WORLAND BLM-SOUTH BIG HORN BASIN/WORLAND BLM-
256 AM MDT TUE APR 14 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 275 AND 282...

* AFFECTED AREA...FIRE WEATHER ZONES 275 AND 282.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...FIRES MAY QUICKLY GROW OUT OF CONTROL WITH RAPID RATES
  OF SPREAD THROUGH DRY GRASS AND SAGE BRUSH. AGRICULTURAL BURNING
  IS NOT RECOMMENDED THIS AFTERNOON INTO THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ281-142200-
/O.CON.KRIW.FW.W.0010.150414T1900Z-150415T0200Z/
JOHNSON COUNTY/CASPER BLM-
256 AM MDT TUE APR 14 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 281...

* AFFECTED AREA...FIRE WEATHER ZONE 281.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...FIRES MAY QUICKLY GROW OUT OF CONTROL WITH RAPID 
  RATES OF SPREAD THROUGH DRY GRASS AND SAGE BRUSH. AGRICULTURAL 
  BURNING IS NOT RECOMMENDED TUESDAY AFTERNOON INTO THE EVENING 
  HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ283-142200-
/O.CON.KRIW.FW.W.0010.150414T1900Z-150415T0200Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
256 AM MDT TUE APR 14 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 283...

* AFFECTED AREA...FIRE WEATHER ZONE 283.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...FIRES MAY QUICKLY GROW OUT OF CONTROL WITH RAPID 
  RATES OF SPREAD THROUGH DRY GRASS AND SAGE BRUSH. AGRICULTURAL 
  BURNING IS NOT RECOMMENDED TUESDAY AFTERNOON INTO THE EVENING 
  HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-142200-
/O.CON.KRIW.FW.W.0010.150414T1900Z-150415T0200Z/
NATRONA COUNTY/CASPER BLM-
256 AM MDT TUE APR 14 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 280...

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...FIRES MAY QUICKLY GROW OUT OF CONTROL WITH RAPID 
  RATES OF SPREAD THROUGH DRY GRASS AND SAGE BRUSH. AGRICULTURAL 
  BURNING IS NOT RECOMMENDED TUESDAY AFTERNOON INTO THE EVENING 
  HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
058 
WWUS85 KRIW 141559
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
959 AM MDT TUE APR 14 2015

...RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
TODAY...

.A RED FLAG WARNING IS IN EFFECT UNTIL 10 PM MDT. STRONG WINDS
WILL COMBINE WITH LOW RELATIVE HUMIDITY AND CRITICALLY DRY FUELS
TO PRODUCE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. THESE
CONDITIONS WILL BE PRODUCED BY STRONG SOUTH TO SOUTHWEST WINDS
AHEAD OF A PACIFIC COLD FRONT.

WYZ275-282-150400-
/O.EXT.KRIW.FW.W.0010.150414T1800Z-150415T0400Z/
NORTH BIG HORN BASIN/WORLAND BLM-SOUTH BIG HORN BASIN/WORLAND BLM-
959 AM MDT TUE APR 14 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 275 AND
282...

* AFFECTED AREA...FIRE WEATHER ZONES 275 AND 282.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...FIRES MAY QUICKLY GROW OUT OF CONTROL WITH RAPID RATES
  OF SPREAD THROUGH DRY GRASS AND SAGE BRUSH. AGRICULTURAL BURNING
  IS NOT RECOMMENDED INTO THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ281-150400-
/O.EXT.KRIW.FW.W.0010.150414T1800Z-150415T0400Z/
JOHNSON COUNTY/CASPER BLM-
959 AM MDT TUE APR 14 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281...

* AFFECTED AREA...FIRE WEATHER ZONE 281.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...FIRES MAY QUICKLY GROW OUT OF CONTROL WITH RAPID RATES
  OF SPREAD THROUGH DRY GRASS AND SAGE BRUSH. AGRICULTURAL BURNING
  IS NOT RECOMMENDED INTO THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ283-150400-
/O.EXT.KRIW.FW.W.0010.150414T1800Z-150415T0400Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
959 AM MDT TUE APR 14 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283...

* AFFECTED AREA...FIRE WEATHER ZONE 283.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...FIRES MAY QUICKLY GROW OUT OF CONTROL WITH RAPID RATES
  OF SPREAD THROUGH DRY GRASS AND SAGE BRUSH. AGRICULTURAL BURNING
  IS NOT RECOMMENDED INTO THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-150400-
/O.EXT.KRIW.FW.W.0010.150414T1600Z-150415T0400Z/
NATRONA COUNTY/CASPER BLM-
959 AM MDT TUE APR 14 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...FIRES MAY QUICKLY GROW OUT OF CONTROL WITH RAPID RATES
  OF SPREAD THROUGH DRY GRASS AND SAGE BRUSH. AGRICULTURAL BURNING
  IS NOT RECOMMENDED INTO THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
519 
WWUS85 KRIW 142041
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
241 PM MDT TUE APR 14 2015

...RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
TODAY...

.A RED FLAG WARNING IS IN EFFECT UNTIL 10 PM MDT. STRONG WINDS
WILL COMBINE WITH LOW RELATIVE HUMIDITY AND CRITICALLY DRY FUELS
TO PRODUCE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. THESE
CONDITIONS WILL BE PRODUCED BY STRONG SOUTH TO SOUTHWEST WINDS
AHEAD OF A PACIFIC COLD FRONT.

WYZ275-282-150400-
/O.CON.KRIW.FW.W.0010.000000T0000Z-150415T0400Z/
NORTH BIG HORN BASIN/WORLAND BLM-SOUTH BIG HORN BASIN/WORLAND BLM-
241 PM MDT TUE APR 14 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
275 AND 282...

* AFFECTED AREA...FIRE WEATHER ZONES 275 AND 282.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...FIRES MAY QUICKLY GROW OUT OF CONTROL WITH RAPID 
  RATES OF SPREAD THROUGH DRY GRASS AND SAGE BRUSH. AGRICULTURAL 
  BURNING IS NOT RECOMMENDED INTO THE EVENING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ281-150400-
/O.CON.KRIW.FW.W.0010.000000T0000Z-150415T0400Z/
JOHNSON COUNTY/CASPER BLM-
241 PM MDT TUE APR 14 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
281...

* AFFECTED AREA...FIRE WEATHER ZONE 281.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...FIRES MAY QUICKLY GROW OUT OF CONTROL WITH RAPID 
  RATES OF SPREAD THROUGH DRY GRASS AND SAGE BRUSH. AGRICULTURAL 
  BURNING IS NOT RECOMMENDED INTO THE EVENING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ283-150400-
/O.CON.KRIW.FW.W.0010.000000T0000Z-150415T0400Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
241 PM MDT TUE APR 14 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
283...

* AFFECTED AREA...FIRE WEATHER ZONE 283.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...FIRES MAY QUICKLY GROW OUT OF CONTROL WITH RAPID 
  RATES OF SPREAD THROUGH DRY GRASS AND SAGE BRUSH. AGRICULTURAL 
  BURNING IS NOT RECOMMENDED INTO THE EVENING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-150400-
/O.CON.KRIW.FW.W.0010.000000T0000Z-150415T0400Z/
NATRONA COUNTY/CASPER BLM-
241 PM MDT TUE APR 14 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
280...

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...FIRES MAY QUICKLY GROW OUT OF CONTROL WITH RAPID 
  RATES OF SPREAD THROUGH DRY GRASS AND SAGE BRUSH. AGRICULTURAL 
  BURNING IS NOT RECOMMENDED INTO THE EVENING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
587 
WWUS85 KRIW 150346
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
946 PM MDT TUE APR 14 2015

WYZ275-282-150500-
/O.EXP.KRIW.FW.W.0010.000000T0000Z-150415T0400Z/
NORTH BIG HORN BASIN/WORLAND BLM-SOUTH BIG HORN BASIN/WORLAND BLM-
946 PM MDT TUE APR 14 2015

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 275 AND
282...

RED FLAG CONDITIONS ARE ENDING ACROSS THE AREA. THEREFORE...THE
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM MDT.

$$

WYZ281-150500-
/O.EXP.KRIW.FW.W.0010.000000T0000Z-150415T0400Z/
JOHNSON COUNTY/CASPER BLM-
946 PM MDT TUE APR 14 2015

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281...

RED FLAG CONDITIONS ARE ENDING ACROSS THE AREA. THEREFORE...THE
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM MDT.

$$

WYZ283-150500-
/O.EXP.KRIW.FW.W.0010.000000T0000Z-150415T0400Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
946 PM MDT TUE APR 14 2015

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283...

RED FLAG CONDITIONS ARE ENDING ACROSS THE AREA. THEREFORE...THE
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM MDT.

$$

WYZ280-150500-
/O.EXP.KRIW.FW.W.0010.000000T0000Z-150415T0400Z/
NATRONA COUNTY/CASPER BLM-
946 PM MDT TUE APR 14 2015

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...

RED FLAG CONDITIONS ARE ENDING ACROSS THE AREA. THEREFORE...THE
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM MDT.

$$

HTTP://WEATHER.GOV/RIVERTON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Apr 13, 2:38 PM MDT, 6 hours 34 minutes earlier.

Area forecast discussion, Apr 13, 2:38 PM MDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
238 PM MDT MON APR 13 2015

.SHORT TERM...TONIGHT THROUGH TUESDAY

A HIGH WIND WATCH IS IN EFFECT FOR TUESDAY AND TUESDAY EVENING
FOR SOUTHERN LINCOLN AND SWEETWATER COUNTIES.  ALSO FOR THE EAST
SLOPES OF THE WIND RIVER MOUNTAINS AND THE GREEN AND RATTLESNAKE
MOUNTAINS. SOUTH TO SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH
ARE EXPECTED. THE MOUNTAINS MAY SEE 50 MPH WINDS WITH GUSTS TO 75 MPH.
TO THE NORTH AND EAST A FIRE WEATHER WATCH IS IN EFFECT ON TUESDAY
UNTIL 6 PM MDT...OVER FREMONT...NATRONA...JOHNSON COUNTIES AND
THE BIGHORN BASIN. SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH
GUSTS TO 50 MPH AND LOW RELATIVE HUMIDITY AROUND 10 PERCENT WILL
COMBINE WITH CRITICALLY DRY FUELS FOR CONDITIONS FAVORABLE FOR
HARD TO CONTROL FIRES WITH RAPID RATES OF SPREAD.

OVERNIGHT TONIGHT TEMPERATURES WILL WARM WITH MOSTLY CLEAR CONDITIONS.
A PACIFIC COLD FRONT WILL APPROACH THE WEST ON TUESDAY WITH INCREASING
CLOUD IN THE MORNING. SHOWERS WILL INCREASE ACROSS THE WEST AND
NORTH WITH ISOLATED THUNDERSTORMS WITH STRONG GUSTY WINDS AND SMALL
HAIL DEVELOPING IN THE AFTERNOON. TEMPERATURES WILL BE VERY WARM
AHEAD OF THE COLD FRONT.

.LONG TERM...TUESDAY NIGHT THROUGH MONDAY

AS WE ENTER THE LONG TERM. WE WILL TAKE A DROP. A DROP LIKE ON THE
SCARIEST ROLLER COASTER AT CEDAR POINT...OR WHAT WE CALL IN WYOMING
APRIL. A STRONG COLD FRONT AMPLE MOISTURE WILL MOVE WEST TO EAST
ACROSS THE STATE ON TUESDAY NIGHT AND USHER IN MUCH COOLER AIR. 700
MILLIBAR TEMPERATURES WILL FALL AS MUCH AS 17 DEGREES CELSIUS...OR
30 DEGREES FOR THOSE OF YOU WHO ARE MORE IMPERIALLY ORIENTED. IN
OTHER WORDS IT WILL BE COMPLETELY DIFFERENT WHEN YOU WAKE UP
WEDNESDAY MORNING THEN WHEN YOU GO TO BED TUESDAY NIGHT...AT LEAST
FOR MOST AREAS. THERE IS ENOUGH ENERGY FOR A FEW THUNDERSTORMS ON
TUESDAY EVENING AHEAD OF THE FRONT. AFTER THAT...PRECIPITATION
CHANGES OVER TO SNOW AS TEMPERATURES CRASH LATE AT NIGHT AND EARLY
WEDNESDAY MORNING. THE STEADIEST AND HEAVIEST SNOW FOR MOST AREAS
STILL LOOKS TO BE WEDNESDAY MORNING INTO EARLY AFTERNOON WHEN THERE
WILL BE SOME INTERACTION WITH THE RIGHT REAR QUAD OF A PASSING JET
STREAK TO PROVIDE SOME EXTRA DYNAMICS. AFTER THAT...IT TURNS INTO
MORE OF A NORTHEASTERLY UPSLOPE EVENT AS 700 MILLIBAR FLOW TURNS
THAT WAY AS LEE CYCLOGENESIS OCCURS OVER COLORADO. THIS LOOKS TO
CONTINUE INTO WEDNESDAY AFTERNOON AND EVEN WEDNESDAY NIGHT. IN
ADDITION...STRONG COLD ADVECTION WILL LEAD TO GUSTY WINDS MUCH OF
WEDNESDAY...ESPECIALLY IN THE FAVORED AREAS LIKE THE NORTHERN BIG
HORN BASIN...SOUTH OF THE OWL CREEK RANGE AND ACROSS JOHNSON COUNTY.
THIS WILL LIKELY LEAD TO BLOWING AND DRIFTING SNOW AND DIFFICULT
TRAVEL CONDITIONS. AS FOR AMOUNTS...CONTINUITY LOOKED REASONABLE SO
WE ONLY MADE MINOR TWEAKS. AT THIS POINT...IT LOOKS LIKE MORE
ADVISORY...ESPECIALLY DURING THE DAY SINCE THE RECENT WARM
WEATHER...WARM GROUND TEMPERATURES AND HIGH SUN ANGLE WOULD LIKELY
MELT A LOT OF SNOW THAT FALLS ON PAVED SURFACES UNLESS IT IS VERY
HEAVY.

AN ADDITIONAL CONCERN FOR WEDNESDAY NIGHT IS THE MODELS ARE SHOWING
DEVELOPMENT OF A HEAVIER BAND OF SNOW SOMEWHERE IN CENTRAL OR
EASTERN WYOMING AS THE LOW DEEPENS IN THE LEE OF THE ROCKIES. THE
MODELS ARE ALL OVER THE PLACE WITH THE PLACEMENT THOUGH. FOR
NOW...WE BUMPED SNOW AMOUNTS IN THE EAST A BIT BUT WILL NOT GO
HIGHER UNTIL MODELS COME INTO MORE CONSENSUS SINCE THIS MESOSCALE
BANDING IS HARD TO PINPOINT.

SNOW SHOULD END FROM NORTHWEST TO SOUTHEAST FROM WEDNESDAY NIGHT
INTO THURSDAY MORNING...BUT THE HEAVY SNOW SHOULD BE OVER BY
THURSDAY MORNING. RIDGING SHOULD THEN BUILD OVER THE AREA FROM
THURSDAY AFTERNOON THROUGH FRIDAY WITH FRIDAY LOOKING LIKE A FAIRLY
NICE DAY. THE NEXT SYSTEM THEN LOOKS TO MOVE IN FOR THE WEEKEND. AS
EXPECTED...MODELS DIVERGE ON THE DETAILS AND TIMING OF THE SYSTEM.
AT THIS POINT...MOST AREAS SHOULD BE DRY MOST OF THE TIME FOR
SATURDAY...ESPECIALLY ACROSS THE SOUTHERN TWO THIRDS OF THE AREA
WITH SUNDAY COOLER AND MORE UNSETTLED.WITH MOST OF THE ATTENTION ON
THE WEDNESDAY SYSTEM AND A LACK OF MODEL CONSISTENCY...WE LET
CONTINUITY RIDE UNTIL WE GET CLOSER TO THE WEEKEND TO SEE IF DETAILS
BECOME CLEARER.

&&

.AVIATION.../00Z ISSUANCE/

VFR CONDITIONS WILL PREVAIL THROUGH 00Z WEDNESDAY. S-SW SFC WINDS
AROUND 15KTS WILL PREVAIL THIS EVENING WITH SOUTH SOUTHWEST SFC WINDS
INCREASING TO 25 TO 35 WITH GUSTS OF 50 TO 60 KTS BY NOON TUESDAY
OVER AND NEAR THE EAST SLOPES OF THE MOUNTAINS AND THROUGH THE
WIND CORRIDOR FROM ROCK SPRINGS TO CASPER.  AREAS OF LOW LEVEL WIND
SHEAR CAN BE EXPECTED...ESPECAILLY IN THE FOOTHILLS OF THE MOUNTAINS.

&&

.FIRE WEATHER...

  ...FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
TUESDAY...

A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON AND
EVENING. STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND
CRITICALLY DRY FUELS TO PRODUCE CONDITIONS FAVORABLE FOR RAPID
FIRE GROWTH. THESE CONDITIONS WILL BE PRODUCED BY STRONG SOUTH TO
SOUTHWEST WINDS AHEAD OF A PACIFIC COLD FRONT.  TONIGHT WILL BE MOSTLY
CLEAR AND BREEZY WITH GENRALLY POOR RELATIVE HUMIDITY.  CLOUDS
WILL INCREASE IN THE WEST WITH SOME MOUNTAIN SHOWERS WITH ISOLATED
THUNDERSTORMS IN THE MOUNTAINS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
WYZ015-019-027>030.

FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING WYZ275-276-280>283.

&&

SHORT TERM...C.BAKER
LONG TERM...HATTINGS
AVIATION...C.BAKER
FIRE WEATHER...C.BAKER
Hazardous weather outlook, Apr 13, 5:00 AM MDT, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT MON APR 13 2015

WYZ001>020-022>030-141200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT MON APR 13 2015

...FIRE WEATHER WATCH IN EFFECT FOR THE LOWER ELEVATIONS EAST OF THE
DIVIDE TUESDAY AFTERNOON AND EARLY EVENING...

...HIGH WIND WATCH FOR SOUTHERN WYOMING TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

TODAY...ELEVATED FIRE WEATHER CONDITIONS ALL LOWER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY...WIDESPREAD EXTREME FIRE WEATHER CONDITIONS POSSIBLE IN
THE LOWER ELEVATIONS EAST OF THE DIVIDE.

TUESDAY NIGHT THROUGH WEDNESDAY EVENING...A POWERFUL SPRING STORM
SYSTEM WILL BRING A RETURN TO MUCH COLDER...AND LIKELY WINTRY
CONDITIONS ACROSS MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 8:53 PM MDTHigh Wind WarningRIWFremont, Lincoln, Natrona, Sublette, Sweetwater25 hr
Apr 14, 5:04 AM MDTBlizzard WatchRIWJohnson10 hr
Apr 14, 5:04 AM MDTWinter Storm WatchRIWBig Horn, Fremont, Johnson, Natrona, Sublette, Washakie10 hr
Apr 14, 3:29 PM MDTWinter Storm WarningRIWFremont, Hot Springs, Natrona, Sublette, Sweetwater39 hr
Apr 14, 3:29 PM MDTWinter Weather AdvisoryRIWBig Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 5 more39 hr

Nearby

Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.